Alert archive / Connecticut / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 28, 2007, 2:05 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 28, 2007, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 281805 FFWOKX CTC009-282100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 205 PM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 500 PM EDT... * AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATE POSSIBLE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE WATERBURY OXFORD AIRPORT HAD REPORTED 3.35 INCHES OF RAIN AS OF 155 PM. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN PORTIONS OF THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4140 7318 4146 7295 4157 7302 4147 7327 $$ GOODMAN
1 follow-up statement
000 WGUS71 KOKX 281947 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 344 PM EDT SAT JUL 28 2007 CTC009-282100- NEW HAVEN CT- 344 PM EDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHWESTERN NEW HAVEN COUNTY... AT 342 PM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHERN CONNECTICUT. LAT...LON 4140 7318 4146 7295 4157 7302 4147 7327 $$ BC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:54 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 28, 1:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 154 PM EDT SAT JUL 28 2007 .SYNOPSIS... AN UPPER LEVEL LOW WILL MOVE ACROSS UPSTATE NEW YORK TODAY... THEN LIFT TO THE NORTHEAST THROUGH NEW ENGLAND TONIGHT AND SUNDAY. A COLD FRONT WILL ALSO SLOWLY APPROACH THE REGION THROUGH THE WEEKEND. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEKEND...WITH RAIN MOST LIKELY SUNDAY AFTERNOON AND EVENING. SHOWERS AND STORMS WILL BE SCATTERED IN NATURE AND THE WHOLE WEEKEND WILL NOT BE A WASHOUT. THE FRONT WILL CONTINUE A SLOW TREK TO THE EAST AND SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY AND MONDAY NIGHT. A DRYING TREND IS EXPECTED TUESDAY AND TUESDAY NIGHT AS THE FRONT FINALLY BEGINS TO PUSH OFFSHORE. DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE FRONT MOVES FURTHER AWAY AND HIGH PRESSURE BUILDS ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS/TSTMS ARE LIKELY THIS AFTERNOON FOR AREAS NORTH AND WEST OF NEW YORK CITY AND ACROSS INTERIOR SW CT. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED THE EASTERN THREE COUNTIES IN CONNECTICUT IN A SEVERE THUNDERSTORMS WATCH BOX UNTIL 800 PM. THIS IS ALL IN RESPONSE TO AN UPPER LEVEL LOW THAT IS MOVING THROUGH CENTRAL NEW YORK STATE. THERE IS ALSO A SLOW MOVING COLD FRONT APPROACHING THE REGION THAT WILL PROVIDE ADDITIONAL LIFT AND FOCUS FOR THESE SHOWERS AND THUNDERSTORMS TO DEVELOP. BUFKIT FCST SOUNDINGS DEPICT WEAK-MODERATE INSTABILITY WITH LITTLE CONVECTIVE INHIBITION AND HIGH MOISTURE LEVELS (PWATS AROUND 1.8 INCHES) SO EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP RATHER EASILY. 00Z MODELS DEPICT THE BEST UPPER SUPPORT REMAINING MOSTLY NORTH OF THE OKX FCST AREA...AND LOW LEVEL CONVERGENCE ALONG THE FRONT IS NOT PARTICULARLY STRONG. ANY ASSOCIATED FLOODING THAT OCCURS WILL BE MOSTLY OF THE URBAN/SMALL STREAM VARIETY. WILL HAVE TO WATCH FOR PERSISTENT TRAINING OF HEAVY CELLS WHICH COULD GENERATE ISOLATED MORE SIGNIFICANT FLOODING. TOOK A MOS BLEND FOR TEMPS TODAY...COMPROMISING BETWEEN THE MAV WHICH HAS BEEN RUNNING TOO WARM THE PAST FEW DAYS AND THE MET WHICH APPEARS A BIT TOO COOL. FCST NUMBERS END UP CLOSE TO FWC GUIDANCE. && .SHORT TERM /SUNDAY THROUGH MONDAY/... CHANCE FOR SHOWERS AND STORMS WITH THREATS FOR FLOODING AND ISOLATED SEVERE AS DESCRIBED ABOVE CONTINUES THIS EVENING...THEN DIMINISHES AFTER MIDNIGHT AS THE UPPER LOW PULLS AWAY LEAVING LESS SUPPORT FOR CONVECTIVE ACTIVITY ACROSS THE FCST AREA. THE SFC FRONT WILL REMAIN TO OUR WEST...BUT LACKING ANY SIGNIFICANT UPPER LEVEL FEATURES OR GOOD LOW LEVEL CONVERGENCE WOULD EXPECT ONLY ISOLATED TO WIDELY SCATTERED SHOWERS AFTER MIDNIGHT. LOWERED POPS TO SLIGHT CHANCE AFTER MIDNIGHT FOR WRN SECTIONS...AND CHANCE EAST WHERE THE REMNANTS OF EARLIER CONVECTIVE CLUSTERS MAY BE EXITING OFFSHORE DURING THE LATE NIGHT HOURS. FOR SUNDAY AND SUNDAY NIGHT...LITTLE CHANGE TO THE OVERALL REGIME WITH THE WEAK UPPER TROF AND SFC FRONT STILL JUST WEST OF THE AREA...ALONG WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS. STAYED WITH HIGH CHANCE POPS ACROSS THE ENTIRE AREA. LOCALIZED FLOODING THREAT WILL CONTINUE WITH PWATS REMAINING NEAR 2 INCHES. NAM AND GFS DISAGREE AS TO THE STRENGTH OF AN UPPER LEVEL DISTURBANCE FCST TO MOVE ACROSS UPSTATE NY DURING SUNDAY... WITH THE GFS QUITE A BIT STRONGER BUT POSSIBLY INFLUENCED BY CONVECTIVE FEEDBACK. FOR MONDAY...KEPT THE EXISTING LIKELY POPS BUT CONFINED THEM TO THE AFTERNOON HOURS. MODELS IN FAIRLY GOOD AGREEMENT THAT THE COMBINATION OF THE NEARBY LONGWAVE UPPER TROF AND CLOSE PROXIMITY OF THE SFC FRONT IN CONJUNCTION WITH DAYTIME HEATING AND INSTABILITY SHOULD BE SUFFICIENT TO GENERATE MORE WIDESPREAD SHOWERS AND TSTMS. CONTINUED TO USE A MOS BLEND FOR TEMPS DURING THE SHORT TERM PERIOD... AS MAV CONTINUES TO RUN TOO WARM GIVEN THE EXPECTED AMOUNTS OF CLOUD COVER AND PRECIP. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE COLD FRONT SHOULD FINALLY MAKE IT TO THE COAST MONDAY NIGHT AND PUSH OFFSHORE ON TUESDAY. LATEST MODELS ARE KEEPING ANY SFC WAVE DEVELOPMENT ALONG THE FRONT FAR ENOUGH OFFSHORE SUCH THAT THE FRONT SHOULD BE ABLE TO GET THROUGH THIS REGION. TRENDED POPS DOWNWARD THROUGH THE CHANCE CATEGORY MON NIGHT AND TUE...AND REDUCED POPS DOWN TO SLIGHT CHANCE WEST TUE AFTERNOON AND SLIGHT CHANCE EVERYWHERE TUE NIGHT. LATER SHIFTS MAY BE ABLE TO REDUCE THESE FURTHER AND PERHAPS REMOVE POPS COMPLETELY FOR TUE AFTERNOON AND NIGHT IF PRESENT MODEL TRENDS CONTINUE. THE AREA SHOULD REMAIN DRY WEDNESDAY THROUGH THURSDAY WITH HIGH PRESSURE IN CONTROL AND NEAR NORMAL TEMPERATURES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY WITH THE APPROACH OF ANOTHER COLD FRONT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AN UPPER LEVEL LOW WILL CONTINUE TO LIFT TOWARDS THE NORTHEAST AS IS GETS ABSORBED BY A DEVELOPING LONG WAVE TROUGH. WHILE THE BEST DYNAMICS FOR CONVECTION WILL BE TO OUR NORTH AND WEST...THERE WILL STILL BE ENOUGH INSTABILITY TO SET OFF SHOWERS AND THUNDERSTORMS ACROSS ALL OF THE AREA TERMINALS. THE BEST CHANCE OF THESE STORMS HOWEVER WILL BE ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT. MUCH OF THE ACTIVITY THAT OCCURS WILL BE SCATTERED IN NATURE. SOUTHERLY FLOW WILL CONTINUE THROUGH THE NEXT 24 HOURS...WITH SOME VARIABILITY BETWEEN SOUTHWEST AND SOUTHEAST. MAGNITUDES SHOULD GENERALLY REMAIN BETWEEN 5 AND 10 KT DURING DAYLIGHT HOURS...THEN BECOMING LESS THAN 5 KT WHEN THE SUN GOES DOWN. AS FAR AS THE LOW STRATUS AND PATCHES OF FOG...WE WILL PROBABLY SEE SIMILAR CONDITIONS TO THE LAST FEW NIGHTS. DUE TO HIT AND MISS NATURE OF THE STRATUS THE PAST FEW NIGHTS...I TRIED TO KEEP MANY OF THE TERMINALS AT MVFR CRITERIA...WITH THE EXCEPTION OF KISP...KBDR...KSWF AND KGON WHERE THEY HAVE A BETTER CHANCE TO FALL TO IFR OR BELOW. OUTLOOK FROM 18Z SUN THROUGH WEDNESDAY... A SLOW MOVING COLD FRONT WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY. THE FRONT FINALLY MOVES EAST OF THE AREA LATE TUESDAY AFTERNOON...WITH IMPROVING CONDITIONS FOR TUESDAY NIGHT AND WEDNESDAY. && .MARINE... PRESSURE GRADIENT INCREASES A BIT THIS WEEKEND AS ATLANTIC HIGH PRESSURE MOVES FARTHER OFFSHORE AND BROAD LOW PRESSURE SLIDES SE THROUGH THE GREAT LAKES/OHIO VALLEY TOWARDS THE MID-ATLANTIC STATES. SOUTHERLY WINDS SHOULD INCREASE TO 10 TO 15 KT TODAY. MEDIUM RANGE MODELS HAVE STARTED TO BACK OFF ON THE STRENGTH OF WAVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY AS IT TRACKS TO ALONG THE MID-ATLANTIC COAST EARLY NEXT WEEK. THEREFORE...WILL GENERALLY KEEP WIND SPEEDS AT AROUND 10 KT OR LESS ONCE THE FRONTAL BOUNDARY BEGINS TO APPROACH THE COAST BY LATE SAT NIGHT. THIS SOUTHERLY FLOW WILL ALSO BRING INCREASING DEWPOINTS...WITH A GOOD CHANCE FOR NIGHTTIME/MORNING FOG TONIGHT THROUGH EARLY NEXT WEEK. AN ALMOST CONSTANT THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM HERE ON OUT THROUGH THE WEEKEND AND POSSIBLY LINGERING INTO MID WEEK NEXT WEEK. THE WEAK FRONT LOOKS LIKE IT MAY FINALLY CLEAR THE COAST ON TUE...ALTHOUGH THIS MAY BE COMPLICATED BY FURTHER WAVE DEVELOPMENT ALONG THE MID-ATLANTIC COAST. ONCE THE FRONT CLEARS THE COAST...AN OFFSHORE FLOW WILL DEVELOP AS HIGH PRESSURE BUILDS DOWN OVER NEW ENGLAND. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH AND SLOW MOVING COLD FRONT REMAIN IN THE AREA. MOST OF THE ACTIVITY SHOULD BE FOCUSED DURING THE AFTERNOON AND EVENING HOURS EACH DAY. BEST CHANCES FOR HEAVY RAINS AND FLOODING WILL BE MAINLY NORTH AND WEST OF NEW YORK CITY. ANY HEAVIER CONVECTIVE CLUSTERS WILL HAVE THE POTENTIAL TO CAUSE URBAN AND POOR DRAINAGE ALONG WITH SMALL STREAM FLOODING AS PW VALUES REMAIN ABOVE 1.5 INCHES THROUGH THE PERIOD. NO WIDESPREAD FLOODING IS EXPECTED...AS FLOOD GUIDANCE INDICATES THAT SEVERAL INCHES OF RAIN WOULD BE NEEDED TO PRODUCE FLOODING IN THE LARGER STREAMS...BUT PONDING ON ROADWAYS AND SHARP RISES IN SMALLER/FLASHIER STREAMS ARE POSSIBLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 28, 1:28 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 128 PM EDT SAT JUL 28 2007 CTZ005-009-NJZ002>006-011-NYZ067>081-291730- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 128 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CONNECTICUT... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH AND WEST OF NEW YORK CITY...COULD PRODUCE FREQUENT LIGHTNING... LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS. THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN SUNDAY AND MONDAY...MAINLY DURING EACH AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ330-335-338-340-345-350-353-355-291730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 128 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE FREQUENT LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS. THERE IS A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT SUNDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CTZ006>008-010>012-291730- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 128 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS... LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS MAY RESULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN SUNDAY AND MONDAY...MAINLY DURING EACH AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...THOUGH THERE IS A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. GOODMAN
In the hours before
Special weather statement, Jul 28, 12:35 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1235 PM EDT SAT JUL 28 2007 CTZ006-281715- NORTHERN NEW HAVEN- 1235 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHBURY...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE... NEAR BEACON FALLS BY 1245 PM. NEAR NAUGATUCK BY 1250 PM. NEAR WATERBURY BY 105 PM. 5 MILES SOUTH OF WOLCOTT BY 115 PM. FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF OVER 2 INCHES PER HOUR....ARE OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 28, 12:58 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1258 PM EDT SAT JUL 28 2007 CTZ006-007-281745- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 1258 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM MOVING FROM NORTHERN NEW HAVEN COUNTY INTO NORTHERN MIDDLESEX COUNTY... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NAUGATUCK...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR CHESHIRE BY 105 PM. NEAR MERIDEN BY 115 PM. NEAR MIDDLETOWN BY 125 PM. NEAR CROMWELL BY 130 PM. NEAR EAST HAMPTON BY 140 PM. FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN OF UP TO 2 INCHES PER HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 28, 1:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 148 PM EDT SAT JUL 28 2007 CTZ006-007-281830- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 148 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NEW HAVEN AND NORTHWESTERN MIDDLESEX COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHINGTON TO WATERBURY TO MONROE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO WATERBURY TO SOUTHBURY...AND MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE... NEAR BEACON FALLS BY 210 PM. NEAR CHESHIRE BY 230 PM. PEOPLE IN NORTHERN NEW HAVEN AND NORTHWESTERN MIDDLESEX COUNTIES... INCLUDING NAUGATUCK...WOLCOTT...WATERBURY...BEACON FALLS...CHESHIRE AND MERIDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AT THE RATE OF 2 INCHES PER HOURS...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 28, 1:51 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 151 PM EDT SAT JUL 28 2007 NYZ067-281830- ORANGE- 151 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR GOSHEN BY 200 PM. NEAR CHESTER BY 210 PM. NEAR MONROE BY 225 PM. NEAR HARRIMAN BY 230 PM. PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING MIDDLETOWN...GOSHEN... FLORIDA...CHESTER...MONROE AND HARRIMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:44 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 2 hr |
| Jul 28, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 46 min |
| Jul 28, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 44 min |
Nearby
Flash Flood Warnings in Connecticut, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.